Author Topic: New to the site - long term diazepam and temazepam withdrawal  (Read 156 times)

[Buddie]

Hi my name is Skye and I was prescribed 40mg of diazepam (10mg four times a day) and 20mg of temazepam (BD) for 13 years by my psychiatrist to treat my PTSD. Two months ago I got a new psychiatrist who baulked at my benzodiazapines prescribed dosage and long term use; and we decided that I would taper off them. The treatment plan was to do a reasonably fast taper, but to do it as an inpatient in a detox/treatment centre and to use another supportive medication prn or as needed during my withdrawal. So I spent my first admission of six weeks going from 40mg diazepam to 10mg (he didnt change my temazepam then). Then I had a month at home on 10mg diazepam and 20mg temazepam. Im now doing my second admission where I have gone  from 10mg to 6mg of  diazepam and from 20mg to 10mg of temazepam in a week. Im on day 10 now. My doctor has let me control the rate of my taper and is happy to readmit me later on if I am finding I dont manage with the withdrawal symptoms. He said he would rather have me taper slowly and have success rather than taking it too fast and losing all I have achieved so far. My withdrawal symptoms to date are very physical: ringing in my ears, muscle tension and pain, gastrointestinal symptoms and feeling like Im on full throttle with no brakes! I also experience unfounded fear pretty badly. I would love to hear of other people's experiences with withdrawing from long term use of diazepam and temazepam and welcome any support given. I thank the angel who put me onto this website xx
 
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: New to the site - long term diazepam and temazepam withdrawal
« Reply #1 on: May 20, 2022, 09:39:21 pm »
Hello [...], welcome to BenozBuddies,

What you've described is unlike any situation I've seen here, most of our members taper at home with very few doing a treatment center, there are a few who have done them but they'll typically reinstate and taper slowly once they get home because of the horrible symptoms.  It sounds like you're managing to get off the drugs with the help of your doctor and the treatment center, good for you.  We'll support anyone using any method to rid themselves of these drugs and we'll be happy to support you as well.

I'll provide some links of some of the resources we use and to the different area's of the forum but please let us know how we can help you, we're here to help and also to learn from you about your experience.

[...]

 Colorado Consortium Benzodiazepine Deprescribing Guidelines

Planning Your Withdrawal (Taper)

Withdrawal Support (during your taper)

The Ashton Manual    
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Temazepam reduction regime
« Reply #2 on: May 25, 2022, 05:31:05 pm »
My nurse yesterday said that there is a study which shows that temazepam only works for four days and I have been on 20mg at night for over 15 years. She told me that my inability to sleep after reducing my temazepam is all psychological! I disagree. What do others think?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: New to the site - long term diazepam and temazepam withdrawal
« Reply #3 on: May 25, 2022, 09:20:04 pm »
The old "its all in your head" routine, gosh that makes me angry!  I had a 'friend' tell me that if I believed it then it must be true, he's no longer my friend!  >:(

I'm not sure what your nurse meant by temazepam only works for four days, did she mean after that length of time it loses it's effectiveness and you need more to achieve the same effect?  I guess it doesn't really matter what she meant, even if the drug only worked for 4 days, the fact that you took it for 15 years means it was interfering with your brain function for that long and it will take a long time for your brain to recover its normal function.

I'd put that nurse on ignore, no one but those who are living or have lived it get what this does to us.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.